Colorado, 2026Dense Fog in Colorado, February 13, 2026
February 13, 2026 · NWS GJT · 1 event in 1 county or zone
Relatively clear early-day skies on February 12 led to isolated convection with rain and snow showers across portions of western Colorado. Some valleys were already saturated or near-saturated due to periods of precipitation over the prior days.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Relatively clear early-day skies on February 12 led to isolated convection with rain and snow showers across portions of western Colorado. Some valleys were already saturated or near-saturated due to periods of precipitation over the prior days. As such, in spite of dense cloud cover lingering overnight and lacking radiational cooling, saturated surface conditions paired with weakening winds were capable of producing areas of dense fog on the morning on February 13.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 12, 10:37 PM MST, 2 hours 38 minutes earlier. Its key messages:
- Isolated to scattered rain and snow showers with an isolated thunderstorm or two will continue overnight with a couple inches of snow possible at the higher elevations through Friday morning.
- Another round of mountain snow and valley rain is expected Friday afternoon and evening, favoring the central and southern mountains with the best accumulations over the San Juans in the realm of 2 to 6 inches with locally higher amounts above timberline.
- A brief lull occurs over the weekend with dry and warm conditions before the pattern shifts to a more cooler and unsettled one with potential for more mountain snow Tuesday onwards.
Area forecast discussion, Feb 12, 10:37 PM MST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1037 PM MST Thu Feb 12 2026
.KEY MESSAGES...
- Isolated to scattered rain and snow showers with an isolated
thunderstorm or two will continue overnight with a couple
inches of snow possible at the higher elevations through
Friday morning.
- Another round of mountain snow and valley rain is expected
Friday afternoon and evening, favoring the central and
southern mountains with the best accumulations over the San
Juans in the realm of 2 to 6 inches with locally higher
amounts above timberline.
- A brief lull occurs over the weekend with dry and warm
conditions before the pattern shifts to a more cooler and
unsettled one with potential for more mountain snow Tuesday
onwards.
&&
.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 1037 PM MST Thu Feb 12 2026
Isolated to scattered showers will continue through the evening
into the overnight with a few rumbles of thunder possible as the
atmosphere remains unstable enough with steep lapse rates and
enough CAPE to support isolated thunderstorm activity. Shower
activity will become more isolated by Friday morning as this
shortwave exits the region with about another inch or two of
snow in the mountains overnight. Another more robust shortwave
trough will move across the Four Corners region with the best
forcing south of the Four Corners late Friday morning through
the day on Friday. Lapse rates will steepen during the afternoon
with enough CAPE to support convective showers and a few
thunderstorms, mainly over the central and southern mountains.
Temperatures remain rather mild so snow levels will remain high
with the best snow accumulations above 10kft. Numbers came up a
bit from previous runs but still remain within that 2 to 6 inch
range on average with locally higher amounts above timberline on
the peaks. Probabilities of greater than 6 inches over the San
Juans is roughly 30 to 50 percent with higher probabilities
above timberline but this is pretty localized. Given the milder
temperatures and quick moving nature of this system, roads
likely to remain wet as showers will be convective and scattered
throughout this event. So, decided to hold off on issuing any
winter weather highlights with this Friday system. As this
system moves out Friday night, northerly flow behind it could
lead to some lingering snow on north-facing slopes.
Drier air will move in on Saturday with ridging building in from
the west, resulting in a rather quiet weekend. Temperatures will
be a bit cooler Friday across the central and southern areas
with increased clouds and showers with highs near to slightly
above normal. High temperatures are expected to increase this
weekend rising to 5 to 10 degrees above normal by Saturday.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 1037 PM MST Thu Feb 12 2026
After a quiet weekend, active weather returns to the forecast
next week with a deep trough setting up across the western
CONUS. There is good consensus between ensemble families that
moisture from an Atmospheric River moving inland in southern
California will arrive to the local area Monday afternoon.
Upslope flow and favorable jet dynamics look to peak on Tuesday
so at this time, Monday night through Tuesday night looks to be
the main timeframe for accumulating snowfall and winter driving
conditions in the mountains from this push of AR moisture.
Precipitation chances continue into the latter half of the week
with a persistent troughy pattern in place (finally!), but the
details become much more uncertain. There are major moisture
differences between and within ensemble families Tuesday night
onwards.
Unseasonably warm temperatures will continue to complicate
things, but generally speaking, snow levels will be lower next
week compared to what we saw the last couple of days. They will
also lower throughout the week as cool air works in from the
northwest, so light valley snow cannot be ruled out as the week
progresses.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1037 PM MST Thu Feb 12 2026
Scattered rain/snow showers and isolated thunderstorms will
become less numerous as the night progresses. The reprieve will
be short lived, with more showers moving in from the southwest
by daybreak Friday. These showers will spread northeast through
out the day leading to more unsettled weather and low vis/cig at
times. ILS breakpoints will continue to be met through the TAF
period at the mountain terminals.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...None.
UT...None.
&&
SHORT TERM...MDA
LONG TERM...KAA
AVIATION...TGJT
Hazardous weather outlook, Feb 12, 2:40 AM MST, 22 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
240 AM MST Thu Feb 12 2026
COZ001>014-017>023-UTZ022>025-027>029-130945-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
240 AM MST Thu Feb 12 2026
This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.
.DAY ONE...Today and tonight.
Accumulating snowfall will continue over the higher terrain of
western Colorado and eastern Utah through tonight. Mountain corridor
travel will be impacted times...especially during the overnight and
morning hours over mountain passes. There is a 15 percent probability
or less of thunderstorm activity this afternoon with gusty winds
being the main threat.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Mountain snow will continue into Friday evening with intermittent
impacts on mountain roadways. Daytime temperatures will help with
melting, but overnight travel could see snow and ice covered roads. A
brief lull in active weather Saturday and Sunday will precede a
return of unsettled weather as we move into early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Dense Fog, Central Yampa River Basin
- When
- February 13, 1:15 AM MST to 11:30 AM MST
- Where
- Central Yampa River Basin forecast zone
- Reported by
- ASOS
- Coordinates
- 40.361, -107.805 (the zone’s center; the record gives no point)
Widespread dense fog developed within the Yampa River Basin during the morning of February 13. The KCAG ASOS at the Craig-Moffat County Airport reported two prolonged periods of 1/4-mile visibility due to dense fog and freezing fog, once before sunrise and once after. Several hours of reduced visibility above 1/4 mile due to mist and fog were also observed during the morning. The KEEO ASOS at the Meeker Coulter Field Airport observed almost three hours of 1/4-mile visibility due to freezing fog prior to sunrise. The KHDN AWOS at the Yampa Valley Regional Airport also reported several prolonged periods of 1/4-mile visibility due to dense fog and freezing fog both before and after sunrise. No reports of injuries, damages, or fatalities were received.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, February 13 to 14, 20261 in hail · 4 events
- Dense Fog in Utah, February 13, 20262 events
- Flash Flood and Damaging Wind in Texas, February 13, 202656 kt wind · 2 events
- Wildfire in Oklahoma, February 13 to 27, 2026$5,000 · 1 event
- Blizzard in Alaska, February 13, 20261 event
- High Wind in New Mexico, February 13, 202651 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1315945.